MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE
Model Number 8229970
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that they have not received information from the mainframe after having placed the tube in the patient's throat during the procedure.There was no patient impact.
 
Additional Manufacturer Narrative
Analysis found that there was a residue consistent with biological contaminants on both devices.The drawing requires each circuit to be less than 20 ohms and contain no short circuit between poles.The actual readings for 1 sample were; red 12 ohms, red with band 11, blue 12 ohms, and blue with band 13 ohms.The actual readings for the other sample were; red 16 ohms, red with band 14, blue 12 ohms, and blue with band 11 ohms.There were no short circuits or out of specification condition identified with either tube.Visually, the flex circuits on both tubes were bent and creased.The green and red/white subdermal needle assembly shall exhibit continuity from needle top to connecting pin with resistance being less than 2.5 ohms.The resistance measured between 0.7 and 0.8 ohms indicating an in-specification condition.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received stated that during the check up for tube position after the airway was established, in control of electrode part, all crosses were red whereas the tube was correctly positioned and cables wired; the patient interface and return electrodes on patient breast, too.A second tube was used but, the issue was not resolved.Then, took a third tube with a different lot number and finally, all the crosses became green.They lost time but there was no patient impact and the case was completed.The issue repeated all week when tube in the same lot number was used; even with the same mainframe and different medical staff.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8112005
Report Number1045254-2018-00664
Device Sequence Number14018481
Product Code ETN
UDI-Device Identifier00643169358805
UDI-Public00643169358805
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2022
Device Model Number8229970
Device Catalogue Number8229970
Device Lot Number0215030033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer01/22/2019
02/19/2019
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date02/18/2019
03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1